Abstract and Applied Analysis

Solution of the Fractional Black-Scholes Option Pricing Model by Finite Difference Method

Lina Song and Weiguo Wang

Full-text: Open access

Abstract

This work deals with the put option pricing problems based on the time-fractional Black-Scholes equation, where the fractional derivative is a so-called modified Riemann-Liouville fractional derivative. With the aid of symbolic calculation software, European and American put option pricing models that combine the time-fractional Black-Scholes equation with the conditions satisfied by the standard put options are numerically solved using the implicit scheme of the finite difference method.

Article information

Source
Abstr. Appl. Anal., Volume 2013 (2013), Article ID 194286, 10 pages.

Dates
First available in Project Euclid: 27 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393511956

Digital Object Identifier
doi:10.1155/2013/194286

Mathematical Reviews number (MathSciNet)
MR3073476

Zentralblatt MATH identifier
1291.91235

Citation

Song, Lina; Wang, Weiguo. Solution of the Fractional Black-Scholes Option Pricing Model by Finite Difference Method. Abstr. Appl. Anal. 2013 (2013), Article ID 194286, 10 pages. doi:10.1155/2013/194286. https://projecteuclid.org/euclid.aaa/1393511956


Export citation

References

  • R. C. Merton, “On the pricing of corporate debt: the risk structure of interest rates,” Journal of Finance, vol. 29, pp. 449–470, 1974.
  • R. C. Merton, “Option pricing when underlying stock returns are discontinuous,” Journal of Financial Economics, vol. 3, no. 1-2, pp. 125–144, 1976.
  • J. C. Hull and A. D. White, “The pricing of options on assets with stochastic volatilities,” Journal of Finance, vol. 42, pp. 281–300, 1987.
  • M. H. A. Davis, V. G. Panas, and T. Zariphopoulou, “European option pricing with transaction costs,” SIAM Journal on Control and Optimization, vol. 31, no. 2, pp. 470–493, 1993.
  • G. Barles and H. M. Soner, “Option pricing with transaction costs and a nonlinear Black-Scholes equation,” Finance and Stochastics, vol. 2, no. 4, pp. 369–397, 1998.
  • T. Björk and H. Hult, “A note on Wick products and the fractional Black-Scholes model,” Finance and Stochastics, vol. 9, no. 2, pp. 197–209, 2005.
  • X.-T. Wang, “Scaling and long-range dependence in option pricing I: Pricing European option with transaction costs under the fractional Black-Scholes model,” Physica A, vol. 389, no. 3, pp. 438–444, 2010.
  • J.-R. Liang, J. Wang, W.-J. Zhang, W.-Y. Qiu, and F.-Y. Ren, “Option pricing of a bi-fractional Black-Merton-Scholes model with the Hurst exponent \emphH in [1/2,1],” Applied Mathematics Letters, vol. 23, no. 8, pp. 859–863, 2010.
  • J. Wang, J.-R. Liang, L.-J. Lv, W.-Y. Qiu, and F.-Y. Ren, “Continuous time Black-Scholes equation with transaction costs in subdiffusive fractional Brownian motion regime,” Physica A, vol. 391, no. 3, pp. 750–759, 2012.
  • W. Wyss, “The fractional Black-Scholes equation,” Fractional Calculus & Applied Analysis for Theory and Applications, vol. 3, no. 1, pp. 51–61, 2000.
  • Á. Cartea and D. del-Castillo-Negrete, “Fractional diffusion models of option prices in markets with jumps,” Physica A, vol. 374, no. 2, pp. 749–763, 2007.
  • G. Jumarie, “Stock exchange fractional dynamics defined as fractional exponential growth driven by (usual) Gaussian white noise. Application to fractional Black-Scholes equations,” Insurance: Mathematics & Economics, vol. 42, no. 1, pp. 271–287, 2008.
  • G. Jumarie, “Derivation and solutions of some fractional Black-Scholes equations in coarse-grained space and time. Application to Merton's optimal portfolio,” Computers & Mathematics with Applications, vol. 59, no. 3, pp. 1142–1164, 2010.
  • G. Jumarie, “Modified Riemann-Liouville derivative and fractional Taylor series of nondifferentiable functions further results,” Computers & Mathematics with Applications, vol. 51, no. 9-10, pp. 1367–1376, 2006.
  • G. Jumarie, “Cauchy's integral formula via the modified Riemann-Liouville derivative for analytic functions of fractional order,” Applied Mathematics Letters of Rapid Publication, vol. 23, no. 12, pp. 1444–1450, 2010.
  • P. Brandimarte, Numerical Methods in Finance and Economics, John Wiley & Sons, Hoboken, NJ, USA, 2006.
  • S. Sukha, “Advanced mathematics of finance honours project: finite-difference methods for pricing the American put option,” 2001.
  • E. Sousa, “A second order explicit finite difference method for the fractional advection diffusion equation,” Computers & Mathematics with Applications, vol. 64, no. 10, pp. 3141–3152, 2012.
  • A. Mohebbi and M. Abbaszadeh, “Compact finite difference scheme for the solution of time fractional advection-dispersion equation,” Numerical Algorithms, 2012.
  • M. M. Meerschaert and C. Tadjeran, “Finite difference approximations for fractional advection-dispersion flow equations,” Journal of Computational and Applied Mathematics, vol. 172, no. 1, pp. 65–77, 2004.
  • F. Liu, P. Zhuang, and K. Burrage, “Numerical methods and analysis for a class of fractional advection-dispersion models,” Computers & Mathematics with Applications, vol. 64, no. 10, pp. 2990–3007, 2012.
  • F. Liu, P. Zhuang, V. Anh, I. Turner, and K. Burrage, “Stability and convergence of the difference methods for the space-time fractional advection-diffusion equation,” Applied Mathematics and Computation, vol. 191, no. 1, pp. 12–20, 2007.
  • P. Zhuang, Y. T. Gu, F. Liu, I. Turner, and P. K. D. V. Yarlagadda, “Time-dependent fractional advection-diffusion equations by an implicit MLS meshless method,” International Journal for Numerical Methods in Engineering, vol. 88, no. 13, pp. 1346–1362, 2011.
  • A. M. A. El-Sayed, S. H. Behiry, and W. E. Raslan, “Adomian's decomposition method for solving an intermediate fractional advection-dispersion equation,” Computers & Mathematics with Applications, vol. 59, no. 5, pp. 1759–1765, 2010.
  • A. Golbabai and K. Sayevand, “Analytical modelling of fractional advection-dispersion equation defined in a bounded space domain,” Mathematical and Computer Modelling, vol. 53, no. 9-10, pp. 1708–1718, 2011.
  • G. H. Zheng and T. Wei, “Spectral regularization method for a Cauchy problem of the time fractional advection-dispersion equation,” Journal of Computational and Applied Mathematics, vol. 233, no. 10, pp. 2631–2640, 2010.
  • S. Liao, “An optimal homotopy-analysis approach for strongly nonlinear differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 8, pp. 2003–2016, 2010.
  • A.-M. Wazwaz, “New solitary wave solutions to the Kuramoto-Sivashinsky and the Kawahara equations,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1642–1650, 2006.
  • Z. Yan, “New explicit travelling wave solutions for two new integrable coupled nonlinear evolution equations,” Physics Letters A, vol. 292, no. 1-2, pp. 100–106, 2001.
  • Q. Wang, Y. Chen, and H. Zhang, “A new Riccati equation rational expansion method and its application to (2 + 1)-dimensional Burgers equation,” Chaos, Solitons & Fractals, vol. 25, no. 5, pp. 1019–1028, 2005.
  • Z. Odibat, S. Momani, and H. Xu, “A reliable algorithm of homotopy analysis method for solving nonlinear fractional differential equations,” Applied Mathematical Modelling, vol. 34, no. 3, pp. 593–600, 2010.
  • S. Abbasbandy, M. Ashtiani, and E. Babolian, “Analytic solution of the Sharma-Tasso-Olver equation by homotopy analysis method,” Zeitschrift für Naturforschung–-Section A, vol. 65, no. 4, pp. 285–290, 2010.
  • E. Fan, “Extended tanh-function method and its applications to nonlinear equations,” Physics Letters A, vol. 277, no. 4-5, pp. 212–218, 2000.
  • S.-P. Zhu and G.-H. Lian, “A closed-form exact solution for pricing variance swaps with stochastic volatility,” Mathematical Finance, vol. 21, no. 2, pp. 233–256, 2011.
  • L. V. Ballestra and C. Sgarra, “The evaluation of American options in a stochastic volatility model with jumps: an efficient finite element approach,” Computers & Mathematics with Applications, vol. 60, no. 6, pp. 1571–1590, 2010.
  • L. S. Jiang, Mathematical Modeling and Methods of Option Pricing, Higher Education press, Beijing, China, 2003.
  • J. Ankudinova and M. Ehrhardt, “On the numerical solution of nonlinear Black-Scholes equations,” Computers & Mathematics with Applications, vol. 56, no. 3, pp. 799–812, 2008.
  • D. A. Murio, “Implicit finite difference approximation for time fractional diffusion equations,” Computers & Mathematics with Applications, vol. 56, no. 4, pp. 1138–1145, 2008.
  • C.-M. Chen, F. Liu, and K. Burrage, “Finite difference methods and a Fourier analysis for the fractional reaction-subdiffusion equation,” Applied Mathematics and Computation, vol. 198, no. 2, pp. 754–769, 2008.
  • H. F. Ding and Y. X. Zhang, “Notes on implicit finite difference approximation for timefractional diffusion equations,” Computers & Mathematics with Applications, vol. 61, no. 9, pp. 2924–2928, 2011.
  • D. A. Murio, “Implicit finite difference approximation čommentComment on ref. [40b?]: We split this reference to [40a,40b?]. Please check.for time fractional diffusion equations,” Computers & Mathematics with Applications, vol. 56, no. 4, pp. 1138–1145, 2008.
  • L. Su, W. Wang, and H. Wang, “A characteristic difference method for the transient fractional convection-diffusion equations,” Applied Numerical Mathematics, vol. 61, no. 8, pp. 946–960, 2011.
  • S. B. Yuste, “Weighted average finite difference methods for fractional diffusion equations,” Journal of Computational Physics, vol. 216, no. 1, pp. 264–274, 2006.